# SDR 2002FA0001018

- Difficulty date: August 21, 2002
- Submitted: August 30, 2002
- Operation: General aviation
- Aircraft: N7265Z
- Make and model: Cessna 172R
- Aircraft serial: 17280769
- Engine: Lyc IO360A1A
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: 991059111
- Part serial: A146724
- Condition: Failed
- Location: Engine
- Part time: 116 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ALTERNATORS INSTALLED ARE FAILING CONSISTENTLY.  THEY USUALLY LAST BETWEEN 100 AND 500 HOURS FOR WHATEVER REASON THE RESISTANCE IN THE FIELD CIRCUIT INCREASES TO THE (MEGA OHM) RANGE, RENDERING THE ALTERNATOR TOTALLY INOPERATIVE DUE TO THE NATURE OF THE WARRANTY I AM NOT PERMITTED TO OPEN THE ALTERNATOR TO DETERMINE THE EXACT CAUSE.
